Alert archive / Pennsylvania / Winter Storm Watches in 2018

Winter Storm Watch 4, NWS Philadelphia/Mount Holly

February 28, 2018Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this winter storm watch at Feb 28, 2018, 3:33 PM EST for Carbon County, Monroe County, Pennsylvania; Sussex County, New Jersey. It took effect at Mar 2, 2018, 6:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 28, 2018, 3:33 PM EST (20:33 UTC)
In effect from
Mar 2, 2018, 6:00 AM EST
Expired
Mar 1, 2018, 3:41 PM EST
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, NJ, Carbon County, PA, Monroe County, PA

The radar

The Philadelphia radar (KDIX), 140 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

430 
WWUS41 KPHI 282033
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
333 PM EST Wed Feb 28 2018

PAZ054-055-011000-
/O.NEW.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
333 PM EST Wed Feb 28 2018

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WHAT...Heavy wet snow possible. Total wet snow accumulations of
  4 to 6 inches are possible.

* WHERE...Carbon and Monroe counties. Higher elevations have a
  better potential for higher totals. 

* WHEN...Snow will begin by dawn Friday and continue through the
  day. 

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute on Friday. Tree branches
  could fall. Significant reductions in visibility are possible.
  Avoid travel is possible. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

For more information from the National Weather Service visit
www.weather.gov/phi/winter
2 follow-up statements
466 
WWUS41 KPHI 010846
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
346 AM EST Thu Mar 1 2018

NJZ001-012100-
/O.EXA.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/
Sussex-
Including the city of Newton
346 AM EST Thu Mar 1 2018

...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

* WHAT...Heavy wet snow possible. Total wet snow accumulations of
  2 to 6 inches, with higher totals possible in the highest
  elevations.

* WHERE...Sussex County in New Jersey.

* WHEN...Precipitation should transition to snow Friday morning
  and will continue through Friday evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute on Friday. Strong winds are
  possible as the snow falls, producing localized whiteout
  conditions. Tree branches could fall from the combination of
  wind and snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

PAZ054-055-012100-
/O.CON.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
346 AM EST Thu Mar 1 2018

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

* WHAT...Heavy wet snow possible. Total wet snow accumulations of
  4 to 7 inches, with locally higher amounts in the highest
  elevations.

* WHERE...Carbon and Monroe Counties in eastern Pennsylvania.

* WHEN...Precipitation will transition to snow by daybreak Friday
  and continue through Friday evening.

* ADDITIONAL DETAILS...Plan on difficult travel conditions,
  including during the evening commute on Friday. Strong winds are
  possible as the snow falls, producing localized whiteout
  conditions. Tree branches could fall from the combination of
  wind and snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

For more information from the National Weather Service visit
www.weather.gov/phi/winter

CMS
990 
WWUS41 KPHI 012041
WSWPHI

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mount Holly NJ
341 PM EST Thu Mar 1 2018

NJZ001-PAZ054-055-020845-
/O.UPG.KPHI.WS.A.0004.180302T1100Z-180303T1100Z/
/O.NEW.KPHI.WS.W.0005.180302T0900Z-180303T0900Z/
Sussex-Carbon-Monroe-
Including the cities of Newton, Jim Thorpe, and Stroudsburg
341 PM EST Thu Mar 1 2018

...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM EST
SATURDAY...

* WHAT...Heavy wet snow expected. Total snow accumulations of 5 to
  10 inches at higher elevations above 1000 feet and 2 to 4 
  inches in the valleys are expected.

* WHERE...In New Jersey, Sussex county. In Pennsylvania, Carbon 
  and Monroe counties.

* WHEN...Rain will transition to snow initially along the high-
  elevation ridges in the southern Poconos and far northwestern
  New Jersey between 4 and 8 AM Friday morning and then closer to
  midday in the valleys. The snow will be heavy at times during
  the day on Friday with snowfall rates of 1 to 2 inches per hour
  possible. The snow is expected to decrease in intensity later in 
  the evening before eventually ending from west to east 
  overnight.

* ADDITIONAL DETAILS...Plan on very difficult travel conditions,
  including during both the morning and evening commutes on
  Friday. The combination of strong northwest winds gusting to 50
  mph and heavy snow could create near-blizzard conditions with 
  visibilities below one-half mile at times. The heavy, wet nature
  of the snow and strong winds will likely cause damage to trees 
  and power lines that will lead to power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. The latest road conditions for
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

NJZ007-008-PAZ062-020845-
/O.NEW.KPHI.WW.Y.0011.180302T1600Z-180303T0900Z/
Warren-Morris-Northampton-
Including the cities of Washington, Morristown, Bethlehem, 
and Easton
341 PM EST Thu Mar 1 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 4 AM
EST SATURDAY...

* WHAT...Wet snow expected. Total snow accumulations of 3 to 6 
  inches at higher elevations above 800 feet and 2 inches or less 
  in the valleys are expected.

* WHERE...In New Jersey, Warren and Morris counties. In 
  Pennsylvania, Northampton county.

* WHEN...Rain will transition to snow initially along the high-
  elevation ridges around midday Friday and then closer to mid
  afternoon in the valleys. The snow will be heavy at times Friday
  afternoon and evening with snowfall rates of 1 inch per hour
  possible. The snow is expected to end from west to east 
  overnight.

* ADDITIONAL DETAILS...Plan on very difficult travel conditions,
  including during the evening commute on Friday. The combination
  of strong northwest winds gusting to 50 mph and heavy snow 
  could create near-blizzard conditions with visibilities below 
  one-half mile at times. The heavy, wet nature of the snow and 
  strong winds will likely cause damage to trees and power lines 
  that will lead to scattered power outages, especially at higher 
  elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for wet snow means periods of wet snow
will cause primarily travel difficulties. Be prepared for snow
covered roads and limited visibilities, and use caution while
driving. The latest road conditions for the state you are calling
from can be obtained by calling 5 1 1.

&&

$$

For more information from the National Weather Service visit
www.weather.gov/phi/winter
JRK

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this winter storm watch went out at Feb 28, 11:34 AM EST, 3 hours 59 minutes earlier.

Area forecast discussion, Feb 28, 11:34 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1134 AM EST Wed Feb 28 2018

.SYNOPSIS...
As high pressure continues to move offshore today, a developing
surface low in the central and southern plains will lift into the
Ohio Valley tonight and Thursday. Another low in the southern
U.S. tonight will progress northeastward off the coast of the
Mid-Atlantic by late Thursday. A powerful coastal storm will
develop and linger near or off the southern New England coast
Friday and Saturday. As the storm slowly pulls away from the
region, high pressure will nose south into much of the eastern
U.S. Sunday and Monday. Another system may affect the area on
Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Issued a late morning update to adjust hourly temperatures
upward and raise high temperatures some for most areas. More
sunshine for awhile expected as the earlier high level cloudiness
has rapidly thinned or dissipated, and with greater warming
this is also resulting in better mixing. Increased the wind/wind
gusts some as well especially across the coastal plain.

Otherwise, an upper air analysis this morning shows a strong
ridge centered over the Gulf of Mexico with a more zonal flow in
the East. A strong upper-level low is in the southwestern U.S.
A strong 250 mb jet stretches from northern Mexico to the
Central Plains then across portions of the Mid-Atlantic. There
are areas of enhanced low-level warm air advection from near the
Mid- Atlantic southwestward to the Southern Plains. The 12z
Sterling, VA raob shows low-level warm air advection underway
when compared to the 00z raob. At the surface, high pressure is
now becoming more centered east of the Mid-Atlantic coast.

A low-level inversion will gradually erode this morning, which is
already occurring across the coastal plain where temperatures are
warming quicker compared to areas north and west of the fall line.
In addition, a southwesterly surface wind is also increasing across
the coastal plain as mixing is now becoming a bit more deeper. These
trends will continue through the afternoon allowing for another mild
afternoon, although a south to southwest wind will keep it cooler
right along the coast especially New Jersey.

No major changes were needed with the latest update, other than to
tweak temperatures, dew points and winds based on the latest
observations then blended into continuity. The presence of a 250 mb
jet, nearby short waves, and low-level warm air advection will
continue to produce areas of mid to high level cloudiness. This
cloudiness is expected to increase especially by later this
afternoon.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
For the most part, expect Wednesday night to be pretty dry across
the region. Rain will start to push northward as the upper ridge
lifts northward. Looks like the bulk of the rain will remain south
of the forecast area with only our southern portions of Delmarva
seeing any rain before daybreak Thursday.

Additionally, a weak impulse rotates through the zonal mid-level
flow and we could see a few light rain showers develop across
the southern Poconos and northwestern New Jersey tonight but
chances look pretty low that this will occur.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
630 am update: I made a few changes to the forecast Friday and
Saturday based on the 06Z model output. The GFS remains
considerably warmer than the NAM, with both probably on the
extremes. However, model trends continue to keep the wraparound
precipitation (with possible prolonged deformation banding)
longer, now lingering into Saturday morning, at least on in
coastal areas. With the cooler ECMWF relative to the GFS, I
increased PoPs Friday night and spread the chances of snow a
little farther to the southeast during the evening/overnight
hours. Temperatures look too marginal for accumulations
southeast of the Fall Line (at least at this point), but wanted
to trend the forecast at least a little bit colder given the
prolonged nature of the precipitation Friday night.

In addition, used a bit more operational 2-m temperature/dew
point output during this period, which permitted a bit more
resolution to the expected elevation-sensitive snow totals in
the northern CWA Friday and Saturday. Generally increased totals
around an inch in Carbon/Monroe/Sussex Counties as a result.

Otherwise, very challenging long-term forecast tonight as
models continue to exhibit uncertainty with a powerful coastal
storm developing off the Mid-Atlantic coast Thursday night
through Saturday.

The setup begins today as a northern-stream trough digs into
south-central Canada while a southern-stream vort max ejects
from the Desert Southwest. Cyclogenesis will occur downstream of
each of the attendant midlevel perturbations, with a northern
low developing in the central/southern plains moving rapidly
east-northeast to the Midwest/Ohio Valley tonight. Widespread
convection will break out along the synoptic cold front
extending south-southwest from Missouri to Texas Wednesday
night. Contributions from considerable latent heat release and
very strong upper-level divergence in the right-entrance region
of an anticyclonic jet streak will lead to frontal wave
development in the Mid-South and Southeast Thursday morning,
rapidly progressing to the central/southern Appalachians
Thursday afternoon before reaching the southern Mid-Atlantic
coast Thursday night.

The attendant two-stream vorticity maxima will begin to phase
Thursday afternoon/evening, and the larger-scale trough will
have acquired a strong negative tilt by this point. The
northern-stream surface low will curve to the north and weaken in
the eastern Great Lakes region while rapid deepening of the
Mid-Atlantic low will occur as it recurves north-northeast at
the nose of a 140-kt 250-mb jet streak in the Southeast.
Meanwhile, a highly blocky pattern downstream will prevent this
deepening surface low from progressing offshore quickly, and
models have trended slower and closer to the coast with this
low as a result. Though the large-scale features of interest
are largely agreeable among the 00Z operational models, the
rather substantial changes in the model runs the past 24-36
hours and meaningful ensemble spread continue to lead to low
confidence in the smaller-scale details with the ultimate
sensible weather for our region Thursday night through Saturday.

Rain should spread from southwest to northeast on Thursday as
substantial isentropic lift spreads across the region downstream
of the phasing vorticity maxima. Overall, QPF should generally
remain around a tenth to a half inch during this period, with
the highest amounts to the west and south. The ECMWF is on the
slower side of this precipitation onset, however, so northern/eastern
portions of the area could see little rain during the day.

By Thursday night, widespread rain (moderate to locally heavy)
will occur in the CWA, as the region becomes favorably located
within the left exit region of the jet streak in the Southeast,
the vort max reaches the central Mid-Atlantic, and the coastal
low begins to intensify rapidly. Meanwhile, an inverted surface
trough will extend northwest of the coastal low to the remnant
low in the Great Lakes region. With aid from isentropic lift in
the low levels, wraparound precipitation will bloom from New
York and Pennsylvania eastward to central/southern New England
Thursday night and Friday.

One of the largest sources of uncertainty is with low-level
temperature profiles during this phase of the event, with the
NAM considerably colder than the GFS. With excellent
coordination from the WPC, leaned away from the cold NAM look
given its poor performance in marginal thermal profiles in past
similar events. However, also think the GFS is underplaying the
cooling effects of precipitation to some degree, so used a
blend of the two (which is close to the ECMWF) for the
precipitation type forecast Thursday night through Friday night.
This leads to a changeover to snow by Friday morning in the
southern Poconos and far northwest New Jersey, particularly at
the higher elevations. Though surface temperatures will likely
be marginal, the models tend to struggle in this area, keeping
them too warm for too long. Nevertheless, the clear signal for a
closer coastal low track suggests the coldest solutions are
questionable.

The current forecast snow accumulations are 1-5 inches in
Carbon/Monroe Counties with a couple inches in portions of Sussex
County, NJ (possibly a little more in the higher elevations),
despite the decent QPF during this time (low snow ratios and
possibly above-freezing surface temps). Obviously, this is low-
confidence given the model spread with the low-level
thermodynamic environment.

Meanwhile, rain may mix with snow in the Lehigh Valley and
portions of northern New Jersey on Friday as well, though
temperatures may be too warm for much accumulation.
Nevertheless, the incoming cold advection will generate a
thermal environment favorable for snow in above-freezing surface
temperatures, so felt that inclusion of snow chances northwest
of the Fall Line was appropriate. Precipitation looks to wind
down slowly Friday night and Saturday, with possible transition
to mostly snow even into the urban corridor before ending Friday
night (though the precipitation may cease before profiles
become cold enough). Some snow showers may linger in the
southern Poconos through Saturday morning.

Total rainfall from the system should generally be around or
slightly under an inch in Delmarva and 1-2 inches in eastern PA
and NJ. Hydrologic impacts are discussed below.

Problem 2 is the wind threat with this system, and given the
closer proximity of the coastal low, this threat is becoming
more substantial. Wind gusts 30-45 mph may occur in much of the
area Friday as the low intensifies offshore, with stronger gusts
(40-50+ mph) near the coast. Advisories will likely be required
for portions of the area on Friday and Friday night before winds
slowly diminish this weekend.

The coastal low will only slowly progress offshore this weekend,
with upstream high pressure nosing into the region. Models
remain in conflict regarding how cold the temperatures will
become, with the GFS continuing to be much warmer than the
ECMWF. Leaned toward colder guidance again, as the GFS simply
looks too progressive with the associated midlevel ridge.

Another system approaches the area on Tuesday, but models have
varied on timing and strength of the system, with the 00Z ECMWF
developing another strong coastal low next Wednesday...the GFS
not so much. Huge run-to-run discrepancies combined with the
multi-model disagreement preclude changes from continuity for
this period for now.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Rest of today...VFR with high cloudiness. Southwest winds 10-15
knots, with gusts to around 20 knots especially south and east
of PHL/PNE.

Tonight...VFR with ceilings at or above 10,000 feet. Winds becoming
light southwesterly.

Outlook...
Thursday...VFR conditions trending to sub-VFR during the afternoon
from southwest to northeast as rain arrives. East winds 5 to 15
kts, stronger near the coast. Moderate confidence.

Thursday night...Prolonged IFR conditions likely with widespread
rain. Winds will transition from east to north to the north of
the Mason-Dixon Line, but may become west to the south of the
Mason-Dixon Line. Expect winds to start increasing rapidly
during this period, especially near the coast of New Jersey and
in Delmarva. LLWS likely. Moderate confidence.

Friday...Sub-VFR conditions likely with rain, possibly mixing
with or changing to snow in northern New Jersey, the southern
Poconos, and the Lehigh Valley. North to northwest winds 20 to
30 kts with gusts to 40 kts possible, with the strongest gusts
in Delmarva and near the coast. LLWS possible, especially in the
morning. Low confidence.

Friday night...Gradual improvement to VFR possible during this
period, with precipitation gradually coming to an end
(potentially as snow or a rain/snow mix at RDG/ABE/TTN).
Northwest or north winds 15 to 25 kts with gusts to 35 kts. Low
confidence.

Saturday through Sunday...VFR with strong north winds 15 to 25
kts and higher gusts Saturday becoming 10 to 20 kts with some
gusts 25+ kts on Sunday. Moderate confidence.

&&

.MARINE...
Sub-advisory conditions will continue across the area waters through
tonight. Southwest winds 10-15 knots with gusts to 20-25 knots
(highest nearshore through this afternoon). Seas will generally
be 2 to 4 feet on the ocean and around 2 feet in the Delaware
Bay.

Outlook...
Thursday: Sub-advisory conditions with rain possible by
afternoon.

Thursday night: Winds rapidly increase from the east-northeast
on the NJ coastal waters, quickly changing to northeast or north
by Friday morning. Winds likely to become west or northwest on
Delaware Bay and the Delaware Atlantic waters. Winds may reach
gales by daybreak south of Atlantic City. Rain and visibility
restrictions likely.

Friday and Friday night: Gale- to potentially storm-force north
to northwest winds likely. Storm watches will likely be
required for this period. Seas become very elevated during this
period, possibly 7-12 feet or more by Friday evening/night. Rain
likely.

Saturday: Gales likely to continue, with seas remaining quite
elevated (8-13 feet or higher).

Saturday night and Sunday: At least advisory-level winds and
seas likely, with some chance for gales continuing Saturday
night.

&&

.HYDROLOGY...
Widespread 1-2 inch rainfall totals will occur Thursday
afternoon through Friday night across the area, with the
heaviest rain likely Thursday night and Friday morning.
Widespread flooding is not anticipated, but low-lying/poor-
drainage flooding is possible, including during the morning
commute on Friday. Susceptible, quickly-responding small streams
may also flood in the areas with the highest precipitation
totals.

Some uncertainty remains with the storm system affecting the
region late this week, so please continue to monitor the latest
forecasts.

&&

.TIDES/COASTAL FLOODING...
The forecast has trended for the coastal low to track closer to
the coast farther to the north and remain near the region for a
longer period of time. In general, this lowers the threat of
coastal flooding on Thursday night and Friday, as the strongest
onshore flow would occur to the north of the area. However, as
the coastal low lingers offshore this weekend, a prolonged
period of north to north-northeast flow will lead to elevated
seas and a long-duration fetch with an onshore component. This
increases the threat of coastal flooding Friday afternoon
through at least Saturday.

The current forecast suggests the potential for minor coastal
flooding on the New Jersey coast Thursday night and Friday
morning during the associated high tides. Potential becomes more
widespread Friday night and especially Saturday across most of
the area (i.e., the Atlantic coast, Delaware Bay, and the tidal
Delaware River), with at least some potential for moderate
flooding, especially on the New Jersey coast.

Meanwhile, there is a chance for blowout tides on the eastern
shores of Chesapeake Bay this weekend as prolonged northerly
flow occurs.

All interests along the coast should continue to monitor the
latest forecasts, as coastal flooding looks likely to occur,
potentially for several successive high-tide cycles during this
period.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...CMS
Near Term...Gorse
Short Term...Meola
Long Term...CMS
Aviation...CMS/Gorse/Meola
Marine...CMS/Meola
Hydrology...CMS
Tides/Coastal Flooding...CMS
Hazardous weather outlook, Feb 28, 3:45 AM EST, 11 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
345 AM EST Wed Feb 28 2018

NJZ001-PAZ054-055-010845-
Sussex-Carbon-Monroe-
345 AM EST Wed Feb 28 2018

This Hazardous Weather Outlook is for northern New Jersey and
northeast Pennsylvania.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

One to two inches of rain is expected Thursday afternoon through
Friday and may result in localized poor drainage and small stream
flooding.

There is the potential for a changeover to accumulating snow late
Thursday night into Friday, with potential impacts for the Friday
morning and afternoon commutes. Snow accumulations of 2 to 5 inches
may occur for the higher elevations of the southern Poconos. There
remains considerable uncertainty with this potential, however.

Stay tuned to the latest forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ001-MDZ008-012-015-019-020-NJZ007>010-015>019-PAZ060>062-070-071-
101>106-010845-
New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Warren-Morris-
Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Berks-Lehigh-Northampton-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
345 AM EST Wed Feb 28 2018

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

One to two inches of rain is expected Thursday afternoon through
Friday, especially across New Jersey, eastern Pennsylvania, and
northern Delaware, and may result in localized poor drainage
and small stream flooding.

Winds could gust 35-45 mph Friday into Friday night, with potential
for a few downed tree limbs and isolated power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ002>004-NJZ012>014-020>023-025>027-010845-
Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-
Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-Coastal Atlantic-
Coastal Ocean-Southeastern Burlington-
345 AM EST Wed Feb 28 2018

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey, northern New Jersey and southern New
Jersey.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

One to two inches of rain is anticipated later Thursday into Friday,
especially across coastal New Jersey. This may result in localized
poor drainage and small stream flooding.

Coastal flooding is expected for multiple successive high tide
cycles from late Thursday through Saturday. Moderate coastal
flooding is possible with the Friday morning high tide cycle,
especially in New Jersey.

Winds could gust 35-50 mph Friday into Friday night, with potential
for scattered downed tree limbs and power outages.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-NJZ024-010845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
Atlantic Coastal Cape May-
345 AM EST Wed Feb 28 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
Delaware Bay Waters and southern New Jersey.

.DAY ONE...Today and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are expected to develop late Thursday and will
likely continue through Saturday. There is a slight chance of storm-
force gusts on Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CMS

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:12 PM ESTHigh Wind WatchPHIBerks, Bucks, Chester, Delaware, Lehigh, Montgomery and 2 more24 hr
Feb 28, 3:45 PM ESTFlood WatchPHIBucks, Lehigh, Montgomery, Northampton, Philadelphia45 hr
Feb 28, 3:36 PM ESTGale WatchPHI12 hr
Feb 28, 3:36 PM ESTStorm WatchPHI12 hr
Feb 28, 3:43 PM ESTCoastal Flood WatchPHIAtlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 1 more24 hr

Nearby

Winter Storm Watches in Pennsylvania, 2018Winter Storm Watches in New Jersey, 2018Every winter storm watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.